Presented at the XI Annual Meeting of the National Congress of Pediatric Endocrinology and Diabetes, Konya, Turkey, September 14–17, 2006.
Two Cases of Cushing’s Syndrome Due to Overuse of Topical Steroid in the Diaper Area1
Article first published online: 2 OCT 2008
© 2008 The Authors. Journal compilation © 2008 Wiley Periodicals, Inc.
Volume 25, Issue 5, pages 544–547, September/October 2008
How to Cite
Semiz, S., Balcı, Y. I., Ergin, Ş., Candemir, M. and Polat, A. (2008), Two Cases of Cushing’s Syndrome Due to Overuse of Topical Steroid in the Diaper Area. Pediatric Dermatology, 25: 544–547. doi: 10.1111/j.1525-1470.2008.00735.x
- Issue published online: 2 OCT 2008
- Article first published online: 2 OCT 2008
Abstract: Topical use of corticosteroids may cause immunosuppression and iatrogenic Cushing’s syndrome via hypothalamic-pituitary-adrenal axis. We report two cases with iatrogenic Cushing’s syndrome with different clinical outcomes due to abuse of same potent topical steroid clobetasol propionate. One of them died because of fatal disseminated cytomegalovirus infection. The other patient recovered completely. Physicians and parents should be informed about the adverse effects of such potent topical corticosteroids and physicians should prescribe less potent agents, especially during infancy.